MAUDE Adverse Event Report: ABBOTT LABORATORIES ARCHITECT C4000 PROCESSING MODULE (INTEGRATED); ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE

ABBOTT LABORATORIES ARCHITECT C4000 PROCESSING MODULE (INTEGRATED); ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Catalog Number 02P24-40
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported falsely elevated potassium results generated by the architect c4000 processing module for multiple patients.The samples were repeated, and normal lower results were obtained.The customer provided one example: customer¿s normal range: 3.5 to 5.1 mmol/l.Initial potassium result = 7.8 mmol/l, repeat result = 3.0 mmol/l.No impact to patient management was reported.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
The customer provided additional information on 23dec2025.The following sections were updated: section a1 - patient identifier: update from blank to multiple: sample id (b)(6), (55-year-old male), sample id sid (b)(6): section a2 - age at time of event, a2 - age units (patient) , a3a - sex: updated from blank to 55-years-old male.Section b5 - describe event or problem: updated with additional information.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
Update: on (b)(6) 2025, the customer provided two additional patients with falsely elevated potassium results.The following data was provided: sid (b)(6) (55-year-old male): initial potassium result = 8.0 mmol/l, repeat result = 4.2 mmol/l.Sid(b)(6): initial potassium result = 8.9mmol/l, repeat result = 4.49 mmol/l no impact to patient management was reported.
 
Event or Problem Description
The customer reported falsely elevated potassium results generated by the architect c4000 processing module for multiple patients.The samples were repeated, and normal lower results were obtained.The customer provided one example: customer¿s normal range: 3.5 to 5.1 mmol/l initial potassium result = 7.8 mmol/l, repeat result = 3.0 mmol/l no impact to patient management was reported.Update: on (b)(6) 2025, the customer provided two additional patients with falsely elevated potassium results.The following data was provided: sid (b)(6), (55-year-old male): initial potassium result = 8.0 mmol/l, repeat result = 4.2 mmol/l sid(b)(6): initial potassium result = 8.9mmol/l, repeat result = 4.49 mmol/l no impact to patient management was reported.Update: on (b)(6) 2026, the customer provided one additional patient with falsely elevated potassium result.The following data was provided: sid (b)(6): initial potassium result = 6.9 mmol/l, repeat result = 4.2 mmol/l no impact to patient management was reported.
 
Additional Manufacturer Narrative
Section a1 - patient identifier: sample ids = (b)(6) (55-year-old male), (b)(6) section b5 - describe event or problem: was updated with additional information.The field service representative (fsr) inspected the instrument and replaced multiple parts when troubleshooting the issue including the tubing (iref pump 12 to iref btl).The fsr determined the tubing (iref pump 12 to iref btl) was cause of false elevated patient results as the part was clogged.A review of instrument service history for serial number (b)(6) revealed that no additional discrepant result issues have been reported since the service activity was completed.There were no service or complaint issues on or around the date this complaint was initiated that may have contributed to this issue.A review of complaint and trending data for the architect c4000 processing module did not identify an increase in complaint activity associated with the complaint issue.Additionally, a review of complaint and trending data associated with the tubing (iref pump 12 to iref btl) did not identify any trends.A review of the manufacturing documentation did not identify any non-conformances associated with the complaint issue.Labeling was reviewed and found to be adequate.Based on the investigation, no systemic issue or deficiency was identified for the architect c4000 processing module, serial number (b)(6), or the tubing (iref pump 12 to iref btl).

Brand Name
ARCHITECT C4000 PROCESSING MODULE (INTEGRATED)
Common Device Name
ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Manufacturer (Section D)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer (Section G)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key23882128
Report Number3016438761-2025-00766
Device Sequence Number11954992
Product Code JJE
UDI-Device Identifier00380740003753
UDI-Public(01)00380740003753
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02P24-40
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2025
Supplement Date Received by Manufacturer12/23/2025
01/19/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date01/13/2026
02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONC ICT DILUENT, 02P32-11, 35855UN25; CONC ICT DILUENT, 02P32-11, 35855UN25; CONC ICT DILUENT, 02P32-11, 35855UN25
Patient Age55 YR
Patient SexMale